Journal of the Mathematical Society of Japan

On the theory of multilinear Littlewood–Paley $g$-function

Qingying XUE, Xiuxiang PENG, and Kôzô YABUTA

Full-text: Open access


Let $m \ge 2$ and define the multilinear Littlewood–Paley $g$-function by

$$g(\vec{f})(x)=\bigg(\int_{0}^{\infty} \bigg| \frac{1}{t^{mn}}\int_{(\mathbb{R}^n)^m} \psi\bigg(\frac{y_1}{t},\dots,\frac{y_m}{t}\bigg) \prod_{j=1}^mf_j(x-y_j)dy_{j}\bigg|^2 \frac{dt}{t} \bigg)^{1/2}.$$

In this paper, we establish the strong $L^{p_1}(w_1)\times \dots \times L^{p_m}(w_m)$ to $L^p(\nu_{\vec{\omega}}$) boundedness and weak type $L^{p_1}(w_1)\times \dots \times L^{p_m}(w_m)$ to $L^{p,\infty}(\nu_{\vec{\omega}}$) estimate for the multilinear $g$-function. The weighted strong and end-point estimates for the iterated commutators of $g$-function are also given. Here $\nu_{\vec{\omega}} = \prod_{i = 1}^m\omega_i^{{p}/{p_i}}$ and each $w_i$ is a nonnegative function on $\mathbb{R}^n$.

Article information

J. Math. Soc. Japan, Volume 67, Number 2 (2015), 535-559.

First available in Project Euclid: 21 April 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 42B25: Maximal functions, Littlewood-Paley theory
Secondary: 47G10: Integral operators [See also 45P05]

multilinear Littlewood–Paley $g$-function end-point weighted estimates iterated commutators multiple weights


XUE, Qingying; PENG, Xiuxiang; YABUTA, Kôzô. On the theory of multilinear Littlewood–Paley $g$-function. J. Math. Soc. Japan 67 (2015), no. 2, 535--559. doi:10.2969/jmsj/06720535.

Export citation


  • R. R. Coifman and C. Fefferman, Weighted norm inequalities for maximal functions and singular integrals, Studia Math., 51 (1974), 241–250.
  • R. R. Coifman, D. G. Deng and Y. Meyer, Domaine de la racine carrée de certains opérateurs différentiels accrétifs, Ann. Inst. Fourier (Grenoble), 33 (1983), 123–134.
  • R. R. Coifman, A. McIntosh and Y. Meyer, L'integrale de Cauchy definit un opérateur borné sur $L^2$ pour les courbes lipschitziennes, Ann. of Math. (2), 116 (1982), 361–387.
  • R. R. Coifman and Y. Meyer, On commutators of singular integrals and bilinear singular integrals, Trans. Amer. Math. Soc., 212 (1975), 315–331.
  • R. R. Coifman and Y. Meyer, Commutateurs d'intégrales singulières et opérateurs multilinéaires, Ann. Inst. Fourier (Grenoble), 28 (1978), 177–202.
  • R. R. Coifman and Y. Meyer, Au delà des opérateurs pseudo-différentiels, Asterisque, 57, Soc. Math. France, 1978.
  • R. R. Coifman, Guido Weiss, Book Review: Littlewood–Paley and multiplier theory, Bull. Amer. Math. Soc., 84 (1978), 242–250.
  • M. Christ and J.-L. Journé, Polynomial growth estimates for multilinear singular integral operators, Acta Math., 159 (1987), 51–80.
  • G. David and J.-L. Journé, Une caractérisation des opérateurs intégraux singuliers bornés sur $L^2(\mathbb{R}^n)$, C. R. Acad. Sci. Paris. Sér. I Math., 296 (1983), 761–764.
  • B. Davis, On Kolmogorov's inequalities $\|\tilde f\|_p \le C_p\|f\|_1$, $0<p<1$, Trans. Amer. Math. Soc., 222 (1976), 179–192.
  • E. B. Fabes, D. S. Jerison and C. E. Kenig, Multilinear Littlewood–Paley estimates with applications to partial differential equations, Proc. Nat. Acad. Sci. U.S.A., 79 (1982), 5746–5750.
  • E. B. Fabes, D. S. Jerison and C. E. Kenig, Necessary and sufficient conditions for absolute continuity of elliptic-harmonic measure, Ann. of Math. (2), 119 (1984), 121–141.
  • E. B. Fabes, D. S. Jerison and C. E. Kenig, Multilinear square functions and partial differential equations, Amer. J. Math., 107 (1985), 1325–1368.
  • C. Fefferman and E. M. Stein, Some maximal inequalities, Amer. J. Math., 93 (1971), 107–115.
  • C. Fefferman and E. M. Stein, $H^p$ spaces of several variables, Acta Math., 129 (1972), 137–193.
  • J. García-Cuerva, Weighted $H^p$ Spaces, Dissertationes Math. (Rozprawy Mat.), 162, Polish Acad. Sci. Inst. Math., 1979.
  • L. Grafakos, A. Miyachi and N. Tomita, On multilinear Fourier multipliers of limited smoothness, Canad. J. Math., 65 (2013), 299–330.
  • L. Grafakos and R. H. Torres, Multilinear Calderón–Zygmund theory, Adv. Math., 165 (2002), 124–164.
  • C. E. Kenig and E. M. Stein, Multilinear estimates and fractional integration, Math. Res. Lett., 6 (1999), 1–15.
  • M. Kaneko and G. Sunouchi, On the Littlewood–Paley and Marcinkiewicz functions in higher dimensions, Tôhoku Math. J. (2), 37 (1985), 343–365.
  • S. Lee, K. M. Rogers and A. Seeger, Improved bounds for Stein's square functions, Proc. Lond. Math. Soc. (3), 104 (2012), 1198–1234.
  • A. K. Lerner, Sharp weighted norm inequalities for Littlewood–Paley operators and singular integrals, Adv. Math., 226 (2011), 3912–3926.
  • A. K. Lerner, S. Ombrosi, C. Pérez, R. H. Torres and R. Trujillo-González, New maximal functions and multiple weights for the multilinear Calderón–Zygmund theory, Adv. Math., 220 (2009), 1222–1264.
  • W. Li, Q. Xue and K. Yabuta, Multilinear Calderón–Zygmund operators on weighted Hardy spaces, Studia Math., 199 (2010), 1–16.
  • J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier Series and Power Series, J. London Math. Soc., 6 (1931), 230–233.
  • J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier Series and Power Series (II), Proc. London Math. Soc., 42 (1937), 52–89.
  • J. E. Littlewood and R. E. A. C. Paley, Theorems on Fourier Series and Power Series (III), Proc. London Math. Soc., 43 (1938), 105–126.
  • S. D. Parashar and B. Choudhary, Sequence spaces defined by Orlicz functions, Indian J. Pure Appl. Math., 25 (1994), 419–428.
  • C. Pérez and R. H. Torres, Sharp maximal function estimates for multilinear singular integrals, In: Harmonic Analysis at Mount Holyoke, South Hadley, 2001, (eds. W. Beckner, A. Nagel, A. Seeger and Hart F. Smith), Contemp. Math., 320, Amer. Math. Soc., Providence, RI, 2003, pp.,323–331.
  • C. Pérez and R. Trujillo-González, Sharp weighted estimates for multilinear commutators, J. London Math. Soc. (2), 65 (2002), 672–692.
  • C. Pérez, G. Pradolini, R. H. Torres and R. Trujillo-González, End-point estimates for iterated commutators of multilinear singular integrals, Bull. Lond. Math. Soc., 46 (2014), 26–42.
  • E. M. Stein, Topics in Harmonic Analysis Related to the Littlewood–Paley Theory, Ann. of Math. Stud., 63, Princeton University Press, 1970.
  • E. M. Stein, The development of square functions in the work of A. Zygmund, Bull. Amer. Math. Soc. (N.S.), 7 (1982), 359–376.
  • E. M. Stein and S. Wainger, Problems in harmonic analysis related to curvature, Bull. Amer. Math. Soc., 84 (1978), 1239–1295.
  • M. H. Taibleson, Harmonic analysis on $n$-dimensional vector spaces over local fields. II. Generalized Gauss kernels and the Littlewood–Paley function, Math. Ann., 186 (1970), 1–19.
  • A. Uchiyama, Characterization of $H^p(\bm{R}^n)$ in terms of generalized Littlewood–Paley $g$-functions, Studia Math., 81 (1985), 135–158.
  • S. L. Wang, Boundedness of the Littlewood–Paley $g$-function on ${Lip}_\alpha (\bm{R}^n)$ $(0<\alpha<1)$, Illinois J. Math., 33 (1989), 531–541.
  • M. Wilson, Weighted Littlewood–Paley Theory and Exponential-Square Integrability, Lecture Notes in Math., 1924, Springer-Verlag, 2008.
  • Q. Xue, Weighted estimates for the iterated commutators of multilinear maximal and fractional type operators, Studia. Math., 217 (2013), 97–122.
  • K. Yabuta, A multilinearization of Littlewood–Paley's $g$-function and Carleson measures, Tôhoku Math. J. (2), 34 (1982), 251–275.
  • A. Zygmund, Trigonometric Series, Vol.,I, II. 3rd ed., Cambridge Math. Lib., Cambridge University Press, 2002.